PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2011 | 6 | 5 | 595-597
Article title

Inadvertent epidural infusion of paracetamol in an elderly patient

Authors
Content
Title variants
Languages of publication
EN
Abstracts
EN
A 76 year old patient underwent a laparoscopic rectal resection performed under thoracic epidural anaesthesia and general anaesthesia. He was inadvertently given 1 g of paracetamol epidural and reported a position-independent holocephalic headache one day later. A severe nausea and vomiting lead to a gastrointestinal bleeding. The last neurological examination after 3 months revealed no nausea, no headaches and no sensory disturbances.
Publisher

Journal
Year
Volume
6
Issue
5
Pages
595-597
Physical description
Dates
published
1 - 10 - 2011
online
9 - 8 - 2011
Contributors
author
  • Department for Anaesthesiology, Intensive Care Medicine, Emergency Medicine and Pain Therapy, Verbundkrankenhaus Bernkastel/Wittlich Koblenzer Str. 91, 54516, Wittlich, Germany, mg.dehne@verbund-krankenhaus.de
References
  • [1] Hew CM, Cyna AM, Simmons SW. Avoiding inadvertent epidural injection of drugs intended for non-epidural use. Anaesth. Intensive Care 2003; 31:44–49 [PubMed]
  • [2] Kulka PJ, Stratesteffen I, Grünewald R, Wiebalck A. Inadvertent potassium chloride infusion into an epidural catheter. Anaesthesist 1999; 48:12, 896–9 http://dx.doi.org/10.1007/s001010050803[Crossref]
  • [3] Peduto VA, Mezetti D, Gori F. A clinical diagnosis of in inadvertent epidural administration of potassium chloride. Eur J Anaesthesiol 1999;16:410–412
  • [4] Kasaba T, Uehara K, Katsuki H et.al. Analysis of inadvertent epidural injection of drugs. Masui 2000; 49:1391–1394 [PubMed]
  • [5] Liu K, Chia YY. Inadvertent epidural injection of potassium chloride. Report of two cases. Acta Anaesthesiol Scand 1995; 39:1134–1137 http://dx.doi.org/10.1111/j.1399-6576.1995.tb04245.x[Crossref]
  • [6] Courrèges P. Inadvertent epidural infusion of paracetamol in a child. Pediatric Anesthesia 2005, 15: 1128–1130
  • [7] Reamy BV. Post-epidural headache: how late can it occur? J Am Board Fam Med. 2009 Mar–Apr;22(2):202–205 http://dx.doi.org/10.3122/jabfm.2009.02.080064[Crossref]
  • [8] Graham GG, Scott KF, Day RO. Tolerability of paracetamol. Drugs 2003; 63:43–46 http://dx.doi.org/10.2165/00003495-200363992-00006[Crossref]
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11536-011-0066-5
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.